Our team of medical experts are ready to help

Your questions answered


Mohammed asked...

I take synthroid tablets regularly and lately my body temperature has increased and I feel fatigued. What kind of doctor do I need to visit? I am currently living in the USA.

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The Answer

As you are probably aware, synthroid tablets contain levothyroxine which is indicated for hypothyroidism (Low thyroid hormone levels).

If you have been feeling fatigued for some time, more than a week, then you may need to have a thyroid function test to check your thyroid levels and possibly a change in the dose of the synthroid tablets. You would normally need to visit an endocrinologist who specializes in hormone imbalance.

In case you are wondering your symptoms are a side effect of synthroid. Fatigue has been reported with the use of levothyroxine however, it could be symptom of hypothyroidism. The thyroid function blood test will help to clarify this.

If you have been feeling fatigued for a few days or less than a week with raised temperature then you may have some viral or bacterial infection. In this case a few days rest in bed will help you recover. If you have an infection you may experience other symptoms such as a headache, runny nose, general aches and pains, cough or a rash. The rash may take a few days to appear.

If you do get a rash you will need to perform a ‘glass test’, in case you have meningitis or other such disease than can cause septicaemia. It is unlikely that you have this type of infection but possible.

If the rash does not fade on performing the glass test see immediate medical help.

Answered by the Health at Hand nurses  

Newsletter sign up


Sign up to our monthly better health newsletter to receive updates on our latest health and wellbeing articles.


Sign up to newsletter